Nebraska, 2005

Hail in Nebraska, September 17, 2005

September 17, 2005 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 17, 1:30 PM CST, 6 hours 20 minutes earlier.

Area forecast discussion, Sep 17, 1:30 PM CST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT SAT SEP 17 2005

.DISCUSSION...
MODELS IN FAIR AGREEMENT THROUGH FIRST 72 HOURS. HAVE USED A BLEND
FOR FORECAST. MAIN CHALLENGE WILL BE SYSTEM SUNDAY OVER NORTHERN
PLAINS. ETA MORE AGRESSIVE WITH WAVE MOVING IT ALONG CANADIAN BORDER
AND KEEPING MOST ENERGY NORTH OVER THE DAKOTAS. BOTH MODELS HAVE
BEEN OVER DOING PRECIPITATION FIELDS LAST 3 DAYS. WITH EARLY MORNING
NAM TIMING FROPA WILL NOT BE CONDUCIVE TO SEVERE WEATHER. BEST
DYNAMICS...CAPE THETA E RIDGE SB BASED INSTABILITY TO THE EAST OF
FORECAST AREA. THIS IN LINE WITH SWODY1. HAVE RETAINED SCHC NORTH
AND EAST CWA SUNDAY AFTERNOON INTO SUNDAY EVENING. COULD BE SOME
ISOLATED ALONG FRONT IN THE AM BUT SHOULD BE HIGHLY ISOLATED IN
NATURE DUE TO MOISTURE AVAILABILITY. BOTH MODELS MOVING SYSTEM
THROUGH QUICKER THAN PREVIOUS RUNS. HAVE ENDED PRECIP CHANCES AFTER
MIDNIGHT SUNDAY. COOLER AIR MOVING IN ON MONDAY WITH TEMPERATURES
FALLING INTO THE 70S FOR THE MOST PART. H5 HIGH OVER SOUTHERN CONUS
WILL HELP TO KEEP FORECAST AREA IN NEARLY ZONAL FLOW WITH FAST
MOVING SYSTEMS ALONG CANADIAN BORDER AND SUPPRESSING MOISTURE RETURN
INTO THE NORTHERN AND CENTRAL PLAINS. TIMING OF SYSTEMS WILL BE
DIFFICULT. HAVE REMOVED PRECIPITATION CHANCES FROM EXTENDED AND WITH
RIDGE BUILDING INTO FORECAST AREA HAVE ADJUSTED TEMPERATURES
SLIGHTLY ABOVE NORMAL FOR THE SEASON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

POWER
Hazardous weather outlook, Sep 17, 2:28 PM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT SAT SEP 17 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-182030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
328 PM CDT SAT SEP 17 2005 /228 PM MDT SAT SEP 17 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM DEVELOPMENT IS POSSIBLE SUNDAY AFTERNOON AS A SURFACE
BOUNDARY PROVIDES A FOCUS FOR LIFT. THE POSITION OF THIS BOUNDARY
WILL DETERMINE THE WESTERN EXTENT OF THUNDERSTORM DEVELOPMENT. AT
THIS TIME...AREAS EAST OF A LINE FROM AINSWORTH TO BROKEN BOW WILL
BE THE MOST FAVORABLE FOR DEVELOPMENT. SHOULD THE BOUNDARY LIE
FURTHER EAST...THE ENTIRE OUTLOOK AREA IS EXPECTED TO REMAIN DRY.
WITH AN INCREASE IN INSTABILITY EXPECTED...ISOLATED SEVERE WIND
AND HAIL WILL BE POSSIBLE. IN ADDITION...LIGHTNING STRIKES WILL
CONTINUE TO POSE A HAZARD...ESPECIALLY WITH REGARD TO WILDFIRE
IGNITION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

The radar

The North Platte radar (KLNX), 139 km away, was scanning. The volume nearest the first event began at 01:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Holt

When
September 17, 7:50 PM CST
Where
Holt County, Stuart
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.600, -99.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468743.